Alert archive / Nebraska / Red Flag Warnings in 2009
Red Flag Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Jan 19, 2009, 11:30 AM MST for 11 counties in Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2009, 11:30 AM MST (18:30 UTC)
- Expired
- Jan 19, 2009, 5:02 PM MST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KLBF 191830 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1230 PM CST MON JAN 19 2009 ...FIRE DANGERS INCREASES AS MOISTURE DRIES OUT... .STRONG NORTHWEST WINDS ARE CREATING DRIER CONDITIONS ACROSS THE FAR SOUTHWEST. RELATIVE HUMIDITIES MAY FALL BELOW 15 PERCENT ACROSS MUCH OF DEUEL COUNTY EAST TO HIGHWAY 61 THAT WILL RAISE FIRE DANGERS. AFTER 5 PM THE WINDS WILL BEGIN TO DECREASE ALONG WITH FALLING TEMPERATURES TO REDUCE THE FIRE THREAT. NEZ204-210-200000- /O.NEW.KLBF.FW.W.0001.090119T1830Z-090120T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN- 1230 PM CST MON JAN 19 2009 /1130 AM MST MON JAN 19 2009/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. THE FIRE DANGER WILL BE HIGH FOR THE REST OF THIS AFTERNOON AS NORTHWEST WINDS AT 20 TO 35 MPH AND RISING TEMPERATURES DRY THE ATMOSPHERE. RELATIVE HUMIDITIES WILL DROP INTO THE MID TEENS IN THE FAR SOUTHWEST INTO AREAS ACROSS DEUEL COUNTY...EAST TO HIGHWAY 61 THAT INCLUDES THE COMMUNITIES OF CHAPPELL...BIG SPRINGS... BRULE...VENANGO...GRANT...LAMAR...IMPERIAL AND CHAMPION. ANY FIRE COULD RAPIDLY BECOME OUT OF CONTROL UNDER THESE CONDITIONS. AFTER 5 PM MST THE WINDS WILL BEGIN TO DECREASE ALONG WITH FALLING TEMPERATURES TO REDUCE THE FIRE THREAT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KECK
1 follow-up statement
000 WWUS83 KLBF 200002 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 602 PM CST MON JAN 19 2009 NEZ204-210-200115- /O.CAN.KLBF.FW.W.0001.000000T0000Z-090120T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN- 602 PM CST MON JAN 19 2009 /502 PM MST MON JAN 19 2009/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED AND THE RED FLAG WARNING HAS BEEN CANCELLED. $$ POWER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jan 19, 2:11 AM MST, 9 hours 19 minutes earlier.
Area forecast discussion, Jan 19, 2:11 AM MST, 9 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 AM CST MON JAN 19 2009
.DISCUSSION...
MERIDIONAL FLOW CONTINUES FROM CANADIAN PRAIRIES DOWN INTO CENTRAL
PLAINS WITH EXTREMELY AMPLIFIED RIDGE PARKED OVER WESTERN CONUS INTO
NW TERRITORIES...WHERE TEMPERATURES LAST WEEK IN THE MINUS 45 DEGREE
RANGE ARE NOW AROUND 45. EASTERN CONUS PAYING FOR THE WARM AIR TO
THE WEST WITH DEEPLY CARVED OUT TROF EXTENDING FROM POLAR VORTEX
NEAR BAFFIN ISLAND WELL INTO THE GULF OF MEXICO. THIS STRONG
NORTHERLY FLOW HAD HELPED WINDS INCREASE TO ADVY CRIT PAST FEW DAYS
AND EXPECT THE SAME TODAY WITH STEEP LLVL LAPSE RATES WITH WEAK CAA
HELPING TO BRING WINDS DOWN. GUIDANCE HINTING AT THIS THE PAST FEW
DAYS AND WILL COVER WHOLE OF CWA THROUGH SUNSET. TEMPS A BIT TRICKY
WITH CAA THIS AFTERNOON AND POSSIBILITY OF LINGERING CLOUDS ACROSS
PORTIONS OF NORTHEAST CWA. GOES DPI SHOWING MOISTURE PLUME ROUNDING
WESTERN RIDGE AND DROPPING ACROSS CENTRAL CONUS WHERE STRATUS DECK
HAS FORMED ALONG ARCTIC SFC BOUNDARY. WATER VAPOR ALSO SHOWING NEXT
IMPULSE RAPIDLY DROPPING SOUTHWARD ACROSS MANITOBA AND WILL PUSH
WEAK FRONT THROUGH CWA TODAY AND ALLOW THE ARCTIC FRONT TO WAVER
BACK INTO NORTHEAST NEB THIS AFTERNOON. PAST FEW FORECASTS HAVE
ENDED UP TO COOL AND WENT TOWARD THE WARMER GUIDANCE TODAY...BUT
THIS MAY NOT PAN OUT IN FAR NORTHEAST IF CLOUDS PERSIST INTO
AFTERNOON AND STRONGER GFS SOLN VERIFIES WITH STRONGER CAA. SHOULD
STILL SEE TEMPS NEAR 60 IN THE FAR SOUTHWEST WHICH WILL CONTINUE TO
CREATE VERY HIGH FIRE DANGER WITH RH LEVEL APPROACHING CRITICAL
LEVELS AND STRONG WINDS. TUESDAY AND WEDNESDAY LOOKS TO TAKE A BREAK
FROM THE WINDS AND RIDGE TRANSLATES ENOUGH TO PUSH CORE OF WINDS TO
THE EAST. TEMPS SHOULD BE WELL ABOVE NORMAL WTH READINGS IN THE
LOWER 50S TO POSSIBLY THE UPPER 60S IN THE FAR SOUTHWEST. AGAIN THIS
WILL EXACERBATE THE FIRE WEATHER CONDITIONS THE LIGHTER WINDS WILL
OFFSET THE POSSIBILITY OF LOWER RH LEVELS. BIGGEST CHANGE LOOKS TO
BE ON THURSDAY WITH MODEL AGREEMENT OF SLOWER ARRIVAL OF COLD AIR
AND HAVE WARMED UP THURSDAY AND DELAYED POPS UNTIL FRIDAY.
&&
.AVIATION...
SHORT RANGE FORECAST MODELS SHOW LOW CEILINGS OVER NORTH CENTRAL
NEBRASKA NORTH AND EAST OF AN ANW-BBW LINE. CEILINGS BELOW
INSTRUMENT THRESHOLDS ARE POSSIBLE. HOWEVER...THE LOWER CEILINGS ARE
NOT LIKELY TO REACH AS FAR WEST AS VTN AND LBF...SO THE TERMINAL
FORECASTS DO NOT REFLECT IT.
AS YESTERDAY...WIND IS EXPECTED TO BE STRONG WITH 320-350 AT
25-35KT. THERE IS SOME POTENTIAL FOR CROSS WIND EXCEEDING THE
THRESHOLDS FOR SMALL GENERAL AVIATION AND ROTARY WING AIRCRAFT...BUT
THEY SHOULD STAY BELOW 20KTS CROSS WIND COMPONENT FOR AIRFIELDS WITH
NORTHWEST-SOUTHEAST ORIENTED RUNWAYS. CURRENT INDICATIONS ARE THAT
THE WIND INCREASES UNIFORMLY FROM THE SURFACE TO 2000 FT AGL WITH UP
TO 50KT IN THE 1800-2000 FT LAYER...SO SIGNIFICANT LOW LEVEL WIND
SHEAR IS NOT EXPECTED.
&&
.FIRE WEATHER...
LOWEST RELATIVE HUMIDITY TODAY MAY BRIEFLY APPROACH 15 PERCENT
IN THE IMPERIAL AREA...BUT FOR THE SOUTHEAST PANHANDLE AND SOUTHWEST
NEBRASKA...IT SHOULD STAY IN THE 15-20 PERCENT RANGE. NORTHWEST WIND
IS LIKELY TO INCREASE TO 25-35 MPH IN FREQUENT GUSTS LATE MORNING
THROUGH LATE AFTERNOON...SO THE WIND WILL BE ABOVE CRITICAL
THRESHOLDS OF FIRE DANGER. FOR NOW...IT APPEARS THAT THE WIND WILL
BE THE ONLY CRITICAL THRESHOLDS AND WE WILL NOT ISSUE ANY FIRE
HEADLINES. IT WILL NEED TO BE WATCHED THOUGH. MUCH LOWER RELATIVE
HUMIDITY IS LIKELY TUESDAY AND WEDNESDAY...BUT THE WIND WILL BE WELL
BELOW CRITICAL THRESHOLDS. WE WILL CONTINUE TO INCLUDE VERY HIGH
FIRE DANGER IN THE HAZARDOUS WEATHER OUTLOOK
&&
.LBF WATCHES/WARNINGS/ADVISORIES....WIND ADVISORY UNTIL 6 PM CST /5
PM MST/ THIS AFTERNOON FOR NEZ004-022>024-035-036-056>058-069-094.
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR NEZ005>010-025>029-037-038-059-070-071.
&&
13/SPRINGERHazardous weather outlook, Jan 19, 4:29 AM MST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 529 AM CST MON JAN 19 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-201130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 529 AM CST MON JAN 19 2009 /429 AM MST MON JAN 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT THROUGH 6 PM CST (5 PM MST) IN WESTERN AND NORTH CENTRAL NEBRASKA. WIND WILL INCREASE TO AROUND 30 MPH BY MID MORNING WEST OF HIGHWAY 83 WITH GUSTS AROUND 45. THE STRONGER WIND WILL THEN SPREAD INTO THE REST OF WESTERN AND NORTH CENTRAL NEBRASKA BY LATE MORNING. IN ADDITION TO THE WIND...VERY LOW RELATIVE HUMIDITY IN THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA WILL CAUSE THE GRASSLAND FIRE DANGER TO BECOME VERY HIGH BY EARLY AFTERNOON. UNDER THOSE CONDITIONS...DRY GRASS CAN BE IGNITED EASILY BY SPARKS...SMOKING MATERIAL OR EVEN BY CATALYTIC CONVERTERS ON VEHICLES BEING USED OFF ROAD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. VERY LOW RELATIVE HUMIDITY IS EXPECTED TUESDAY AND WEDNESDAY AFTERNOONS WILL CONTINUE TO PRODUCE HIGH TO VERY HIGH GRASSLAND FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 2:19 AM MST | Wind Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 15 hr |
Nearby
Red Flag Warnings in Nebraska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.